Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Blood Clots and H.I.V.
Mar 23, 2005

I was diagnosed in 2000, I have been extremely lucky to have responded well to all my treatment. My counts go up and down at times, but other than anemia back in 2001, I have not had many side effects, until this past October. I was hospitalized for blood clots in my right arm, and left leg. My treatment was successful for my arm, but I still have trouble with my leg. I was recently told to try support stockings to treat the problem. My doctors can give me no explination as to why this is happening, or if it is related to my treatment. I have heard recently that this is becoming a trend in positive individuals. Can you tell me about this? I am wondering if my medications might be causing this. I am currently taking Sustiva, Epivir, and Viread. My doctors are great, but seem pretty cluless about this problem. I was originally given blood thinners, and now the support hose. Enlighten me, PLEASE. Thanks

Response from Dr. Henry

There may be a slight increase in the rate of blood clots. Protein S and C deficiencies, phospholipid syndrome and other conditions associated with blood clots have been reported in both HIV positive and negative populations. To my knowledge the HIV Meds you are on have not been claerly linked to an increased rate of blood clots. I have had several patients evaluated by an HIV interested hematologist who has been able to find at least a partial explanation for the blood clots in some of those cases. KH



Previous
lips and facial wastging
Next
side effects Epivir &Retrvior (spelling?)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement